Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 607, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Dec 9, 2008, 2:58 AM CST for Polk County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2008, 2:58 AM CST (08:58 UTC)
- Expired
- Dec 9, 2008, 3:30 AM CST
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 12:22 AM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 090858 SVRLZK ARC113-090930- /O.NEW.KLZK.SV.W.0607.081209T0858Z-081209T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 258 AM CST TUE DEC 9 2008 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN WESTERN ARKANSAS * UNTIL 330 AM CST * AT 258 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MENA...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN POLK COUNTY AT 310 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3432 9434 3466 9431 3470 9394 3437 9394 TIME...MOT...LOC 0858Z 264DEG 29KT 3458 9419 $$ 59
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 11:40 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 8, 11:40 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1140 PM CST MON DEC 8 2008 .AVIATION... MVFR CEILINGS OVER MUCH OF THE AREA OVERNIGHT. ISOLATED IFR CEILINGS WITH CONVECTION. LOW PRESSURE IN EASTERN KANSAS WILL MOVE INTO MISSOURI EARLY TONIGHT. A COLD FRONT WILL EXTEND FROM THE LOW THROUGH OKLAHOMA AND TEXAS. SOUTHERLY WINDS AT 10 TO 25 MPH AND GUSTY WILL CONTINUE TO BRING MOISTURE INTO ARKANSAS AHEAD OF THE FRONT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY OVERNIGHT. A DRY SLOT WILL MOVE THROUGH THE AREA TUESDAY FOR A BREAK IN THE PRECIPITATION LATER IN THE DAY. HOWEVER...RAIN WILL BE POSSIBLE BEHIND THE FRONT WRAPPING AROUND THE LOW. (59) && .PREV DISCUSSION... /ISSUED 1005 PM CST MON DEC 8 2008/ .UPDATE... RAIN AND EMBEDDED TSRA CONT TO INCRS ACRS WRN AR THIS EVENING IN RESPONSE TO THE FIRST UPR IMPULSE LIFTING OUT OF WRN TX. ADDITIONAL CONVECTION WAS NOTED ACRS ERN OK SWD INTO NERN TX. SOME OF THIS ACTIVITY COULD AFFECT PARTS OF SWRN AR LATE TNGT. PRECIP WL CONT TO INCRS IN AREAL COVERAGE FM THE W OVERNIGHT. SFC WINDS HAVE DROPPED OFF SOMEWHAT THIS EVENING AND ARE MAINLY BLW LAKE WIND ADVY CRITERIA ATTM. HOWEVER...STILL EXPECT GRADIENT TO INCRS LATER TNGT OVR THE FA AND WL LEAVE HEADLINES IN PLACE. UPDATED HRLY TEMPS TO ACCOUNT FOR CURRENT TRENDS. READINGS COULD STILL FALL A FEW DEGREES ACRS CNTRL AND ERN AR AT THE ONSET OF RAINFALL DUE TO EVAP COOLING EFFECTS. FCST STILL ON TRACK FOR TUE...WITH THE POTENTIAL FOR A FEW STRONG/SVR STORMS OVR SRN AR. COVERAGE WL RMN HIGHLY DEPENDANT ON HOW MUCH THE ATMOSPHERE CAN RECOVER AHEAD OF THE APCHG CDFNT LATE IN THE DAY. /44/ && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST TUESDAY FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. &&
Hazardous weather outlook, Dec 8, 5:00 AM CST, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST MON DEC 8 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE OUT OF THE SOUTHERN ROCKIES AND INTO THE PLAINS TODAY AND TONIGHT...AND BRING A CHANCE OF RAIN AND ISOLATED THUNDERSTORMS TO MUCH OF ARKANSAS. THE STORMS WILL FIRST FORM OVER THE WEST...THEN MOVE ACROSS THE STATE OVERNIGHT. WINDS WILL BE BREEZY THIS AFTERNOON AND TONIGHT...AND INCREASE IN SPEED FROM THE SOUTH AT 15 TO 25 MPH...WITH WIND GUSTS TO 30 MPH. A LAKE WIND ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD PRODUCE HAIL TONIGHT...AS THE WARM FRONT MOVES INTO THE STATE. HOWEVER...THIS WILL NOT BE A WIDESPREAD SEVERE WEATHER EVENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THE COLD FRONT WILL GRADUALLY MOVE ACROSS THE STATE. AHEAD OF THE COLD FRONT...RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE. DUE TO THE TIMING OF THE FRONT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...IF TEMPERATURES WARM ENOUGH ACROSS SOUTHEAST ARKANSAS...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...AS WIND SPEEDS WILL BE STRONG. THE LAKE WIND ADVISORY WILL CONTINUE INTO TUESDAY AFTERNOON...AS BREEZY NORTHWEST WINDS WILL FOLLOW THE COLD FRONT. MUCH COLDER AIR WILL MOVE INTO THE STATE AFTER THE COLD FRONT. WHILE MUCH OF THE MOISTURE WILL HAVE MOVED EAST OF THE STATE...SOME MOISTURE ASSOCIATED WITH THE UPPER SYSTEM WILL REMAIN OVER THE AREA. RAIN CHANCES WILL CONTINUE TUESDAY NIGHT...AND THE HIGHER TERRAIN OF NORTHERN AND WESTERN ARKANSAS MAY SEE SNOW MIXED IN WITH THE RAIN. HOWEVER...NO ACCUMULATION IS EXPECTED AS GROUND TEMPERATURES REMAIN WARM. THIS IS A COMPLEX WEATHER SITUATION...AND WILL CONTINUED TO BE MONITORED CLOSELY BY THE NATIONAL WEATHER SERVICE. DRY WEATHER WILL RETURN WEDNESDAY...AND CONTINUE THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT IN THE WESTERN COUNTIES...AND IN THE SOUTHEAST ON TUESDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59/58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 2:37 AM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 38 min |
| Dec 9, 3:16 AM CST | Severe Thunderstorm Warning | LZK | Scott | 14 min |
| Dec 9, 3:29 AM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 61 min |
| Dec 9, 11:35 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew | 55 min |
| Dec 9, 1:01 PM CST | Severe Thunderstorm Warning | LZK | Desha | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.